Alert archive / Nevada / Red Flag Warnings in 2017

Red Flag Warning 3, NWS Elko, NV

June 25, 2017Elko County, Nevada

NWS Elko, NV issued this red flag warning at Jun 25, 2017, 10:25 AM PDT for Elko County, Nevada. It took effect at Jun 26, 2017, 12:00 PM PDT. It was in force for 10 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 25, 2017, 10:25 AM PDT (17:25 UTC)
In effect from
Jun 26, 2017, 12:00 PM PDT
Expired
Jun 26, 2017, 10:00 PM PDT
In force
10 hr
Issued by
NWS Elko, NV

County Elko County, NV

The radar

The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 17:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 7:25 PM PDTTSTM WND GST 591 Ene Deeth, NVMESONET STATION UP011, DEETH SIDING UPR.
Jun 26, 7:39 PM PDTTSTM WND DMG1 S Elko, NVTREE DAMAGE AT 158 BULLION RD. ELKO, NV 89801.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 5.4 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2017-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2017-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3344 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

595 
WWUS85 KLKN 251725
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
1025 AM PDT Sun Jun 25 2017


NVZ454-468>470-261130-
/O.UPG.KLKN.FW.A.0003.170626T1900Z-170627T0500Z/
/O.NEW.KLKN.FW.W.0003.170626T1900Z-170627T0500Z/
Central Lander and Eureka Counties-
Eastern Humboldt County and Northwestern Elko County-
Southwestern and Central Elko County-Eastern Elko County-
1025 AM PDT Sun Jun 25 2017

...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM PDT MONDAY FOR
GUSTY WINDS, LOW RELATIVE HUMIDITY, AND DRY THUNDERSTORMS FOR
FIRE WEATHER ZONES 454...468...469 AND 470...

The National Weather Service in Elko has issued a Red Flag
Warning for gusty winds, low relative humidity, and dry
thunderstorms...which is in effect from noon to 10 PM PDT Monday.
THE Fire Weather Watch IS NO LONGER IN EFFECT.

* Affected Area...Fire Weather Zone 454 Central Lander and 
  Eureka Counties...Fire Weather Zone 468 Eastern Humboldt 
  County and Northwestern Elko County...Fire Weather Zone 469 
  Southwestern and Central Elko County and Fire Weather Zone 470 
  Eastern Elko County.

* Winds...west 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...as low as 10 percent.

* Thunderstorm Coverage...Isolated dry thunderstorms.

* Outflow Winds...Gusts up to 55 mph.

* Impacts...The combination of gusty winds and low humidity, 
  along with dry lightning and strong outflow winds, will create 
  critical fire weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NVZ467-261130-
/O.UPG.KLKN.FW.A.0003.170626T1900Z-170627T0500Z/
/O.NEW.KLKN.FW.W.0003.170626T1900Z-170627T0500Z/
Central and Western Humboldt County-
1025 AM PDT Sun Jun 25 2017

...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM PDT MONDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 
467...

The National Weather Service in Elko has issued a Red Flag
Warning for gusty winds and low relative humidity...which is in 
effect from noon to 10 PM PDT Monday. THE Fire Weather Watch IS 
NO LONGER IN EFFECT.

* Affected Area...Fire Weather Zone 467 Central and Western 
  Humboldt County.

* Winds...west 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...as low as 10 percent.

* Impacts...The combination of gusty winds and low humidity will 
  create critical fire weather conditions.

* Impacts...The combination of gusty winds and low humidity, will
  create critical fire weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
2 follow-up statements
501 
WWUS85 KLKN 261629
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
929 AM PDT Mon Jun 26 2017


NVZ454-468>470-270500-
/O.CON.KLKN.FW.W.0003.170626T1900Z-170627T0500Z/
Central Lander and Eureka Counties-
Eastern Humboldt County and Northwestern Elko County-
Southwestern and Central Elko County-Eastern Elko County-
929 AM PDT Mon Jun 26 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND DRY
THUNDERSTORMS FOR FIRE WEATHER ZONES 454...468...469 AND 470...

* Affected Area...Fire Weather Zone 454 Central Lander and 
  Eureka Counties...Fire Weather Zone 468 Eastern Humboldt 
  County and Northwestern Elko County...Fire Weather Zone 469 
  Southwestern and Central Elko County and Fire Weather Zone 470 
  Eastern Elko County.

* Winds...southwest 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...as low as 10 percent.

* Thunderstorm Coverage...Isolated dry thunderstorms.

* Outflow Winds...Gusts up to 55 mph.

* Impacts...The combination of gusty winds and low humidity, 
  along with dry lightning and strong outflow winds, will create 
  critical fire weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NVZ467-270500-
/O.CON.KLKN.FW.W.0003.170626T1900Z-170627T0500Z/
Central and Western Humboldt County-
929 AM PDT Mon Jun 26 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE 
WEATHER ZONE 467...

* Affected Area...Fire Weather Zone 467 Central and Western 
  Humboldt County.

* Winds...southwest 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...as low as 10 percent.

* Impacts...The combination of gusty winds and low humidity, 
  will create critical fire weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
162 
WWUS85 KLKN 270453
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
953 PM PDT Mon Jun 26 2017

NVZ454-468>470-270600-
/O.EXP.KLKN.FW.W.0003.000000T0000Z-170627T0500Z/
Central Lander and Eureka Counties-
Eastern Humboldt County and Northwestern Elko County-
Southwestern and Central Elko County-Eastern Elko County-
953 PM PDT Mon Jun 26 2017

...RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING FOR
GUSTY WINDS, LOW RELATIVE HUMIDITY, AND DRY THUNDERSTORMS FOR
FIRE WEATHER ZONES 454...468...469 AND 470...

RED FLAG CONDITIONS ARE NO LONGER EXPECTED AS WINDS DECREASE, 
RELATIVE HUMIDITIES RISE AND THUNDERSTORM ACTIVITY DIMINISHES 
ACROSS NORTHEAST NEVADA.

$$

NVZ467-270600-
/O.EXP.KLKN.FW.W.0003.000000T0000Z-170627T0500Z/
Central and Western Humboldt County-
953 PM PDT Mon Jun 26 2017

...RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 467...

RED FLAG CONDITIONS ARE NO LONGER EXPECTED AS WINDS DECREASE, 
RELATIVE HUMIDITIES RISE TONIGHT.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jun 25, 3:17 AM PDT, 7 hours 8 minutes earlier.

Area forecast discussion, Jun 25, 3:17 AM PDT, 7 hours 8 minutes before
Area Forecast Discussion
National Weather Service Elko NV
317 AM PDT Sun Jun 25 2017

.SYNOPSIS...An approaching Pacific trough brings increasing cloud
cover and briefly hotter temperatures for Sunday into Monday.
Isolated dry thunderstorms and breezy conditions will elevate
wildfire danger on Monday afternoon and evening across portions of
central and northern Nevada.

&&

.SHORT TERM...Today and Monday.
Today will see the upper level ridge break down and mid level
moisture associated with a pacific trough intrude into the Great
Basin. This will bring a few clouds into Nevada today with the
chance for an isolated high based thunderstorm in western Humboldt
county. On Monday the bulk of the trough will move through Nevada
bringing a decent amount of mid level moisture that will cause
high based thunderstorms across the Northern and eastern Portions
of the CWA. Due to the significant dry layer beneath these storms
there will be mostly virga and little rain with the chance for
strong gusty outflows. Breezy winds will accompany the passage of
the system with Monday afternoon seeing winds gust into the 20s
and 30s mph in the valleys. Daytime temperatures remain hot and
will peak in the 90s to around 100 degrees on Monday with lows
mainly in the 60s.

.LONG TERM...Monday night through next Saturday. Near-zonal flow
over the region through the long-term period will result in
generally dry and mild conditions with slightly above normal
temperatures. Monday night the weak disturbance over northern NV
will drift east exiting into Utah on Tuesday. There may be just
enough lingering moisture and some instability for isolated
thunderstorms over portions of northern Humboldt and Elko Counties
through early Tuesday evening. Otherwise, mostly sunny and dry
Tuesday with high temperatures at least a few degrees cooler than
Monday. Kept some isolated thunderstorms in the forecast across
northeastern Elko County for Wednesday afternoon per 00Z GFS
guidance, however 06Z guidance came in more stable suggesting no
storms anywhere in the CWA Wednesday. Kept the remainder of the
long-term period dry for now, however latest GFS guidance is
suggesting a possible return of thunderstorm activity across most
of northern NV and portions of east-central NV next Saturday.
Current guidance shows limited moisture for next Saturday, and as
such any TS activity would be expected to be isolated. Held off on
adding TS wording for next Saturday at this time as GFS and ECMWF
models are not yet in agreement with this solution.

&&

.AVIATION...One more day of relatively light winds across most of
northern and central NV. There may be some isolated TS over far
northwestern NV today, however all terminals will be storm-free
with VFR conditions today.

&&

.FIRE WEATHER...Only impact for Sunday will be the chance for
isolated dry thunderstorms in western FWZ 467 during the
afternoon hours. Focus is on Monday, particularly during the
afternoon and evening hours as sufficient mid-level moisture and
instability will exist to trigger more wide spread isolated dry
thunderstorms capable producing locally strong outflow winds
across portions of central and northern Nevada. To compound
matters, southwest winds are expected to increase to around 20 mph
for the later half of the afternoon and early evening with gusts
to around or a bit above 30 mph likely. As a result, a fire
weather watch remains in effect for lightning for FWZs 454, 469,
and 470; and for winds for FWZs 468 and 467.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Monday afternoon through Monday evening
for Central Lander and Eureka Counties-Central and Western
Humboldt County-Eastern Elko County-Eastern Humboldt County and
Northwestern Elko County-Southwestern and Central Elko County.

&&

99/96/96/99

Nearby

Red Flag Warnings in Nevada, 2017Every red flag warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.